Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 26, 2006, 3:04 PM EDT for Clarendon County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 3:04 PM EDT (19:04 UTC)
- Expired
- Apr 26, 2006, 3:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:10 PM EDT | HAIL 0.25 | Manning, SC | FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL IN MANNING. |
| Apr 26, 3:30 PM EDT | HAIL 1 | 1 S Manning, SC | PUBLIC REPORT OF QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 261905
SVRCAE
SCC027-261945-
/O.NEW.KCAE.SV.W.0050.060426T1904Z-060426T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
304 PM EDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MANNING...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE ALONG HIGHWAYS 521 AND 261
AFFECTING THE FORESTON ALONG WITH MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3377 8024 3364 8026 3355 8007 3373 7997
3382 8000 3381 8010
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:42 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 9:42 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 942 AM EDT WED APR 26 2006 .SHORT TERM (REST OF TODAY)... COLD FRONT ACROSS MIDLANDS OF SOUTH CAROLINA THIS MORNING...SHOULD CONTINUE TO DRIFT SOUTH. BOUNDARY WILL BECOME FOCUS FOR CONVECTION THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTH GEORGIA NORTHEAST ACROSS MOUNTAINS NORTH CAROLINA. MESOSCALE CONVECTIVE SYSTEM ALONG THE GULF COAST. WEAK LOW PRESSURE DEVELOPING OVER WEST CENTRAL ALABAMA WILL MOVE NORTHEAST ACROSS THE REGION THIS AFTERNOON. INSTABILITY EXPECTED TO BE MODERATE ACROSS THE SOUTHERN MIDLANDS AND CENTRAL SAVANNAH RIVER AREA THIS AFTERNOON...ALONG WITH MODERATELY STRONG 0-6 KM SHEAR. SPC HAS SOUTHEAST PORTION OF REGION IN SLIGHT RISK SEVERE THUNDERSTORMS. WILL UPDATE FORECAST TO LOWER POPS THIS MORNING...AND REDUCE CLOUD COVER...RAISE POPS TO CATEGORICAL THIS AFTERNOON. TEMPS APPEAR OK...WITH HIGHS NEAR 80 IN THE CAE AREA. && .PREVIOUS DISCUSSION... (ISSUED 249 AM EDT WED APR 26 2006) SHORT TERM (TODAY THROUGH FRIDAY)... SURFACE FRONT STRETCHED JUST NORTH OF OUR FORECAST AREA (FA). RADAR INDICATING SOME LINGERING CONVECTION OVER NORTHERN GEORGIA AND POINTS WESTWARD. WILL EXPECT THIS ACTIVITY TO GRADUALLY DISSIPATE. GFS/NAM BRING BACK DOOR FRONT INTO THE STATE TODAY. GFS A LITTLE FARTHER SOUTH THAN NAM...WITH WEDGE INDICATIONS OVER THE UPSTATE AND PIEDMONT. GFS/NAM DEVELOPS AN AREA OF LOW PRESSURE TRACKING OVER THE REGION TODAY AND TONIGHT. GFS/NAM TEMPS AND POPS IN THE SAME BALL PARK. SPC HAS SOUTHERN TIER OF FA IN SLIGHT RISK FOR SEVERE...WITH APPEARANCE OF MCS DEVELOPING ALONG THE GULF COAST...SHIFTING ENE DURING THE AFTERNOON/EVENING. THE LOW WILL TRACK EASTWARD OVERNIGHT AND THURSDAY...WITH THE FRONT PUSHING TO OUR SOUTH. MODELS BRINGING A STRONG UPPER DISTURBANCE FROM THE NW OVER THE REGION THURSDAY...WITH THE APPEARANCE OF ENOUGH INSTABILITY TO PRODUCE A CHANCE OF SHOWERS...MAINLY NE FA. ONCE DISTURBANCE EXITS LATE THURSDAY...DRIER AIR AND WEAK HIGH PRESSURE TO BUILD IN. LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... MADE NO CHANGES TO EXTENDED PERIOD. AVIATION... HIGH AND MID LEVEL CLOUDINESS CURRENTLY MOVING INTO THE REGION THIS MORNING IS ASSOCIATED WITH FRONTAL SYSTEM MOVING THROUGH NORTHERN GEORGIA AND SOUTH CAROLINA. FRONT SHOULD STALL OUT LATER THIS MORNING NEAR AGS. LOW PRESSURE WILL FORM AND MOVE ALONG THE FRONT LATER ON THIS MORNING AND AFTERNOON...SPREADING CLOUDS AND RAINFALL INTO THE REGION. CEILINGS WILL LOWER THIS AFTERNOON DOWN TO NEAR MVFR...BEFORE FALLING INTO MVFR BY 00Z. VISIBILITIES IN RAIN OR THUNDERSTORMS THIS AFTERNOON EXPECTED TO BE MAINLY MVFR. RAINFALL SHOULD BE MOVING EAST OF THE FORECAST AREA SHORTLY AFTER 06Z. WINDS WILL TURN FROM SOUTHWESTERLY EARLY IN THE TAF PERIOD...TO MORE OF A NORTHEASTERLY DIRECTION AS SURFACE LOW MOVES EAST OF THE REGION LATER THIS EVENING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 26, 9:53 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 953 AM EDT WED APR 26 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271353- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 953 AM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS FROM THE COLUMBIA METRO AREA SOUTH ACROSS THE CENTRAL SAVANNAH RIVER AREA. THE PRIMARY THREAT WILL BE HAIL...ALONG WITH DAMAGING WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Apr 26, 1:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL NEWBERRY 34.28N 81.61W
04/26/2006 E0.75 INCH NEWBERRY SC PUBLIC
&&
ARDREYLocal storm report, Apr 26, 2:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
202 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL NEWBERRY 34.28N 81.61W
04/26/2006 E0.75 INCH NEWBERRY SC LAW ENFORCEMENT
&&
ARDREYLocal storm report, Apr 26, 2:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG NEWBERRY 34.28N 81.61W
04/26/2006 NEWBERRY SC AMATEUR RADIO
TREE FELL ON HOUSE
&&
ARDREYLocal storm report, Apr 26, 2:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 NE LITTLE MOUNTAIN 34.21N 81.40W
04/26/2006 NEWBERRY SC AMATEUR RADIO
TREES DOWN ON POWER LINE HIGHWAY 202/I26
&&
ARDREYLocal storm report, Apr 26, 2:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NEWBERRY 34.28N 81.61W
04/26/2006 E1.00 INCH NEWBERRY SC AMATEUR RADIO
&&
ARDREYLocal storm report, Apr 26, 2:50 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SE WINNSBORO 34.37N 81.08W
04/26/2006 E0.75 INCH FAIRFIELD SC PUBLIC
&&
ARDREYThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:59 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 46 min |
| Apr 26, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 45 min |
| Apr 26, 1:12 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 48 min |
| Apr 26, 1:17 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 43 min |
| Apr 26, 1:31 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 29 min |
| Apr 26, 1:36 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 39 min |
| Apr 26, 1:45 PM EDT | Tornado Warning | CAE | Newberry | 45 min |
| Apr 26, 2:00 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 30 min |
| Apr 26, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 42 min |
| Apr 26, 2:15 PM EDT | Tornado Warning | CAE | Calhoun, Richland, Sumter | 45 min |
| Apr 26, 2:16 PM EDT | Tornado Warning | CAE | Fairfield | 44 min |
| Apr 26, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 39 min |
| Apr 26, 2:33 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 42 min |
| Apr 26, 3:04 PM EDT | Tornado Warning | CAE | Kershaw | 26 min |
| Apr 26, 3:30 PM EDT | Tornado Warning | CAE | Kershaw | 15 min |
| Apr 26, 3:32 PM EDT | Tornado Warning | CAE | Clarendon | 13 min |
| Apr 26, 4:03 PM EDT | Tornado Warning | CAE | Lee | 42 min |
| Apr 26, 4:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 39 min |
| Apr 26, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon | 51 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.